Tokyo Journal of Mathematics

Hopf Bifurcation and Hopf-Pitchfork Bifurcation in an Integro-Differential Reaction-Diffusion System

Shunsuke KOBAYASHI and Takashi Okuda SAKAMOTO

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We study the bifurcations of small amplitude time-periodic solutions and chaotic solutions of a two-component integro-differential reaction-diffusion system in one spatial dimension. The system has doubly degenerate points and triply degenerate points. The following results are obtained. (I) Around the doubly degenerate points, a reduced two-dimensional dynamical system on the center manifold is obtained. We find that the small amplitude stable time-periodic solutions can bifurcate from the non-uniform stationary solutions through the Hopf bifurcations for all $n$. (II) Around the triply degenerate point, a three-dimensional dynamical system on the center manifold is obtained. The reduced system can be transformed into normal form for the Hopf-Pitchfork bifurcation. The truncated normal form can possess the invariant tori and the heteroclinic loop. Furthermore, the system under the non $S^{1}$-symmetric perturbation may possess the Shil'nikov type homoclinic orbit. Numerical results for the integro-differential reaction-diffusion system are presented and found to be convincing.

Article information

Source
Tokyo J. Math., Volume 42, Number 1 (2019), 121-183.

Dates
First available in Project Euclid: 18 July 2019

Permanent link to this document
https://projecteuclid.org/euclid.tjm/1563436917

Mathematical Reviews number (MathSciNet)
MR3982053

Zentralblatt MATH identifier
07114904

Subjects
Primary: 37G15: Bifurcations of limit cycles and periodic orbits
Secondary: 37D45: Strange attractors, chaotic dynamics 35B10: Periodic solutions 35B32: Bifurcation [See also 37Gxx, 37K50] 37G05: Normal forms

Citation

KOBAYASHI, Shunsuke; SAKAMOTO, Takashi Okuda. Hopf Bifurcation and Hopf-Pitchfork Bifurcation in an Integro-Differential Reaction-Diffusion System. Tokyo J. Math. 42 (2019), no. 1, 121--183. https://projecteuclid.org/euclid.tjm/1563436917


Export citation

References

  • \BibAuthorsDumortier F, Ibá$\tilde{\text{n}}$ez S, Kokubu H and Simó C, About the unfolding of a Hopf-zero singularity, Discrete and Continuous Dynamical Systems series A 33 (2013), 4435–4471.
  • \BibAuthorsFukusima S, Nakanishi S, Nakato Y and Ogawa T, Selection principle for various modes of spatially nonuniform electorochemical oscillations, The Journal of Chemical Physics 128, 014714 (2008), 1–10.
  • \BibAuthorsGuckenheimer J and Holmes P, Nonlinear Oscillations, Dynamical Systems, and Bifurcations of Vector Fields, Springer-Verlag, New York, 1983.
  • \BibAuthorsHaragus M and Iooss G, Local Bifurcations, Center Manifolds, and Normal Forms in Infinite-Dimentional Dynamics Systems, Springer, 2010.
  • \BibAuthorsKuznetsov Yu. A, Elements of Applied Bifurcation Theory, 3$^{{\text{rd}}}$ edition, Springer-Verlag, New York, 2004.
  • \BibAuthorsMoehlis J, Smith R. T, Holmes P and Faisst H, Models for turbulent plane Cuette flow using the proper orthogonal decomposition, Physics of Fluids 14 (7) (2002), 2493–2507.
  • \BibAuthorsOgawa T, Degenerate Hopf instability in oscillatory reaction-diffusion equations, DCDS Supplements, Special vol. (2007), 784–793.
  • \BibAuthorsOgawa T and Okuda T, Oscillatory dynamics in a reaction-diffusion system in the presence of 0:1:2 resonance, Networks and Heterogeneous Media 7 (4) (2012), 893–926.
  • \BibAuthorsOgawa T and Sakamoto O. T, Chaotic dynamics in an integro-differential reaction-diffusion system in the presence of 0:1:2 resonance, Mathematical Fluid Dynamics, Present and Future (2016), 531–562.
  • \BibAuthorsSmith R. T, Moehlis J, and Holmes P, Heteroclinic cycles and periodic orbits for the O(2)-equivariant 0:1:2 mode interaction, PHYSICA D 211 (2005), 347–376.
  • \BibAuthorsHolmes P, Unfolding a degenerate nonlinear oscillator: a codimension two bifurcation, Annals New York Academy of Sciences (1980), 473–488.